MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; DILATOR, ESOPHAGEAL

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC; DILATOR, ESOPHAGEAL
Model Number G51796
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an esophageal dilation procedure, the physician used a cook hercules 3 stage wireguided balloon esophageal-pyloric-colonic.It was reported [that] it was found that the balloon catheter was punctured.Customer provided video of punctured catheter leaking water.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the video provided with this report because the product said to be involved was not provided to cook for evaluation.A picture of the lot number was not provided.Our evaluation of the video provided confirmed the report.The video shows the device outside of the endoscope, and water can be seen leaking out of a crack/break in the blue catheter, confirming the complaint.The crack/breakage in the catheter appears to be in the distal portion of the catheter, near the balloon.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the video provided confirmed the report.A corrective action (capa) has been initiated to reduce occurrences of catheter cracking, splitting, or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.In the report it does not state if negative pressure and/or lubrication was applied to the balloon prior to advancement through the endoscope.Negative pressure and applying lubrication will aid in balloon preservation and optimize balloon performance.The instructions for use direct the user "to facilitate passage through the endoscope, apply negative pressure to the device." in addition, the user is further instructed to "apply a lubricating agent to the balloon to facilitate passage through the endoscope accessory channel" and to "maintain balloon deflation with negative pressure and introduce into endoscope accessory channel, advancing in short increments until balloon is completely visualized endoscopically." the application of negative pressure will aspirate all residual air from the balloon and ease endoscopic advancement.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the video provided with this report because the product said to be involved was not provided to cook for evaluation.A picture of the lot number was not provided.Our evaluation of the video provided confirmed the report.The video shows the device outside of the endoscope, and water can be seen leaking out of a crack/break in the blue catheter, confirming the complaint.The crack/breakage in the catheter appears to be in the distal portion of the catheter, near the balloon.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the video provided confirmed the report.A corrective action (capa) has been initiated to reduce occurrences of catheter cracking, splitting, or breaking for hbd-w devices.The product said to be involved is included in the scope of the corrective actions.In the report it states that the device was advanced directly into the esophagus without using an endoscope and negative pressure was not applied.The instructions for use direct the user "to facilitate passage through the endoscope, apply negative pressure to the device." in addition, the user is further instructed to "maintain balloon deflation with negative pressure and introduce into endoscope accessory channel, advancing in short increments until balloon is completely visualized endoscopically." the application of negative pressure will aspirate all residual air from the balloon and ease advancement.Prior to distribution, all hercules 3 stage wire guided balloons esophageal-pyloric-colonic are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that the device was advanced without using an endoscope and negative pressure was not applied to the balloon prior to advancing the device directly into the patient, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophageal dilation procedure, the physician used a cook hercules 3 stage wire guided balloons esophageal-pyloric-colonic.It was reported [that] it was found that the balloon catheter was punctured.Customer provided video of punctured catheter leaking water.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HERCULES 3 STAGE WIREGUIDED BALLOON ESOPHAGEAL-PYLORIC-COLONIC
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key22235230
Report Number1037905-2025-00454
Device Sequence Number18149402
Product Code KNQ
UDI-Device Identifier00827002517967
UDI-Public(01)00827002517967(17)270823(10)W4864732
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG51796
Device Catalogue NumberHBD-W-12-13.5-15
Device Lot NumberW4864732
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ENDOSCOPE MAKE AND MODEL.
Patient Age7 YR
Patient SexMale